Alert archive / Tennessee / Special Weather Statements in 2021

Special Weather Statement, NWS Nashville, TN

August 18, 2021Cannon County, Coffee County, Wilson County, Tennessee

NWS Nashville, TN issued this special weather statement at Aug 18, 2021, 7:19 PM CDT for Cannon County, Coffee County, Wilson County, Tennessee. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 18, 2021, 7:19 PM CDT (00:19 UTC)
Expired
Aug 18, 2021, 8:00 PM CDT
In force
41 min
Issued by
NWS Nashville, TN
Hail
0.00 in
Wind
30

Counties Cannon County, TN, Coffee County, TN, Wilson County, TN

The radar

The Nashville radar (KOHX), 47 km from the middle of the area, began a volume at 00:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 2021-08-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 576 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 2021-08-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
576 J/kg
Mixed-layer CIN
-28 J/kg
Mixed-layer LCL
656 m above ground
0-6 km bulk shear
31 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.3

Open this sounding in Storm Lab

The text

As transmitted.

458 
WWUS84 KOHX 190019
SPSOHX

Special Weather Statement
National Weather Service Nashville TN
719 PM CDT Wed Aug 18 2021
 
TNZ028-062-063-075-077-078-190100-
Cannon TN-Rutherford TN-Wilson TN-Bedford TN-Coffee TN-Warren TN-
719 PM CDT Wed Aug 18 2021

...Strong thunderstorms will impact portions of eastern Rutherford,
southwestern Warren, central Coffee, Wilson, northeastern Bedford and
Cannon Counties through 800 PM CDT...

At 717 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Juliet to near Manchester. Movement
was east at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around 
         unsecured objects.

Locations impacted include...
Murfreesboro, Lebanon, Manchester, Woodbury, Mount Juliet, 
Watertown, Walterhill, Lascassas, Tuckers Crossroads, Beechgrove, 
Summitville, Bradyville, and Gladeville.

This also includes the State and Wilson County Fair. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building. 

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3626 8615 3556 8585 3540 8623 3625 8656
TIME...MOT...LOC 0017Z 250DEG 22KT 3621 8647 3550 8617 

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

$$

13

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this special weather statement went out at Aug 18, 4:54 PM CDT, 2 hours 25 minutes earlier.

Area forecast discussion, Aug 18, 4:54 PM CDT, 2 hours 25 minutes before
Area Forecast Discussion
National Weather Service Nashville TN
454 PM CDT Wed Aug 18 2021

.UPDATE...
FOR 00Z AVIATION DISCUSSION.

&&

.DISCUSSION...

Radar is showing some good bands of thunderstorms where CAPE is
3000+ J/KG. One of those bands happens to be sitting over the
office and radar is estimating at least 2 inches of rain has
fallen. Any place that gets these training storms will have the
potential for heavy rainfall and localized flash flooding.

A broad front will move through the Ohio Valley today and
tomorrow. This will give southerly winds for the area. PW value
from the 18Z sounding was almost 2" and PW/s from soundings to
the south and southwest have been 2" and higher so the potential
for periods of heavy rainfall will be possible. Storm total
precipitation values for today through Sunday night range from 3+
inches Wayne county to 1" Picket and Fentress Counties. Will keep
watching this just in case more than localized flash flooding
becomes a potential.

A ridge builds in from the lower Mississippi Valley for the
weekend. Still have chance to likely rain on Saturday and down to
slight chance/chance starting on Sunday. With the influence of
this ridge mainly a diurnal pop situation with Monday and Tuesday
being the driest days.

Temperatures will be on the cooler side due to clouds and rain for
the next couple of day...but still very much summertime.

&&

.AVIATION...
00Z TAF DISCUSSION.

Unsettled weather pattern is upcoming for the taf sites over the
next 12 to 18 hours. Moist southwesterly flow will continue to
channel waves of moisture across the area. wave number 1 will
effect the mid state between 00Z and 04Z. Br vsby restrictions and
some low cigs will prevail from 04Z thru 12z. Wave number 2 will
traverse middle TN in the morning, between 12Z and 18Z. Midday on
Thursday, the upper trough axis will begin pulling east of the
area and we will see a reduction in convective coverage and
intensity. Vcts inclusion will be all, at that time.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

DISCUSSION......12
AVIATION........21
Hazardous weather outlook, Aug 18, 7:16 AM CDT, 12 hours 3 minutes before
Hazardous Weather Outlook
National Weather Service Nashville TN
716 AM CDT Wed Aug 18 2021

TNZ005>011-023>034-056>066-075-077>080-093>095-191030-
Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston-
Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith-Jackson-
Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson-Maury-
Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford-Coffee-
Warren-Grundy-Van Buren-Wayne-Lawrence-Giles-
716 AM CDT Wed Aug 18 2021

This Hazardous Weather Outlook is for Middle Tennessee.

.DAY ONE...Today and tonight.

There is a marginal risk of severe storms today, particularly during
the afternoon. The primary risk is strong to severe wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

There is a high probability of showers and thunderstorms lasting
through Saturday night. Significant rainfall accumulations are
possible in areas that are affected by multiple rounds of storms, and
some flooding may occur, especially in areas near the Alabama state
line.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed. Please relay any information about
observed severe weather to the NWS while following all local, state,
and CDC guidelines.

12

In the hours before

Special weather statement, Aug 18, 4:25 PM CDT, 2 hours 54 minutes before
Special Weather Statement
National Weather Service Nashville TN
425 PM CDT Wed Aug 18 2021

TNZ032-033-066-182215-
Putnam TN-Cumberland TN-Overton TN-
425 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of southern Overton,
northwestern Cumberland and eastern Putnam Counties through 515 PM
CDT...

At 425 PM CDT, Doppler radar was tracking a strong thunderstorm near
Monterey, or 9 miles east of Cookeville, moving northeast at 15 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cookeville, Algood, Monterey, Crawford and Rickman.

This includes Interstate 40 between mile markers 289 and 308.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3601 8523 3609 8549 3634 8540 3636 8517
      3624 8511 3611 8514
TIME...MOT...LOC 2125Z 204DEG 11KT 3611 8534

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 18, 4:52 PM CDT, 2 hours 27 minutes before
Special Weather Statement
National Weather Service Nashville TN
452 PM CDT Wed Aug 18 2021

TNZ058-060-182245-
Lewis TN-Maury TN-
452 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of east central Lewis
and central Maury Counties through 545 PM CDT...

At 452 PM CDT, Doppler radar was tracking a strong thunderstorm near
Mount Pleasant, or 12 miles southwest of Columbia, moving northeast
at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Columbia, Mount Pleasant, Santa Fe and Hampshire.

This includes Interstate 65 between mile markers 38 and 44.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3545 8725 3555 8737 3578 8709 3569 8690
      3552 8690
TIME...MOT...LOC 2152Z 239DEG 21KT 3552 8724

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 18, 5:41 PM CDT, 1 hour 38 minutes before
Special Weather Statement
National Weather Service Nashville TN
541 PM CDT Wed Aug 18 2021

TNZ027-059>061-182330-
Williamson TN-Davidson TN-Maury TN-Marshall TN-
541 PM CDT Wed Aug 18 2021

...Strong thunderstorms will impact portions of southwestern
Davidson, northwestern Marshall, central Maury and Williamson
Counties through 630 PM CDT...

At 540 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fairview to near Columbia. Movement was
northeast at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Franklin, Columbia, Nashville, Brentwood, Spring Hill, Nolensville,
Forest Hills, Oak Hill, Belle Meade, Thompson's Station, Pegram,
Bellevue, Chapel Hill, Leipers Fork and Farmington.

Event: DSS- Nashville Soccer (Davidson County) will also be impacted.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3626 8669 3549 8671 3545 8714 3604 8711
      3604 8704 3609 8704
TIME...MOT...LOC 2240Z 233DEG 20KT 3602 8707 3555 8709

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 18, 6:15 PM CDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Nashville TN
615 PM CDT Wed Aug 18 2021

TNZ061-094-095-190000-
Lawrence TN-Giles TN-Marshall TN-
615 PM CDT Wed Aug 18 2021

...Strong thunderstorms will impact portions of southwestern
Marshall, southeastern Lawrence and Giles Counties through 700 PM
CDT...

At 615 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Lawrenceburg to 6 miles northeast of
Lexington. Movement was northeast at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Lewisburg, Lawrenceburg, Pulaski, Ardmore, Cornersville, Elkton,
Minor Hill, Ethridge, Lynnville, Goodspring, Frankewing and Prospect.

This includes Interstate 65 between mile markers 1 and 33.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3500 8734 3534 8729 3542 8702 3541 8699
      3542 8698 3541 8696 3544 8696 3548 8682
      3526 8678 3526 8683 3499 8684
TIME...MOT...LOC 2315Z 241DEG 18KT 3529 8724 3502 8727

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

13
Special weather statement, Aug 18, 6:48 PM CDT, 31 minutes before
Special Weather Statement
National Weather Service Nashville TN
648 PM CDT Wed Aug 18 2021

TNZ027-028-062-190030-
Rutherford TN-Davidson TN-Wilson TN-
648 PM CDT Wed Aug 18 2021

...A strong thunderstorm will impact portions of southeastern
Davidson, northwestern Rutherford and central Wilson Counties through
730 PM CDT...

At 647 PM CDT, Doppler radar was tracking a strong thunderstorm near
La Vergne, or 13 miles east of Franklin, moving northeast at 25 mph.

HAZARD...Wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Lebanon, Smyrna, La Vergne, Mount Juliet, Walterhill,
Rural Hill, Belinda City, Cedars Of Lebanon State Park, Percy Priest
Lake, Gladeville and Green Hill.

The Tennessee State and Wilson County Fair may be impacted.

This includes the following highways...
 Interstate 40 between mile markers 221 and 243.
 Interstate 840 between mile markers 53 and 76.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3588 8647 3610 8669 3628 8647 3623 8621
      3603 8618
TIME...MOT...LOC 2347Z 230DEG 20KT 3599 8661

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

13
Special weather statement, Aug 18, 7:19 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Nashville TN
719 PM CDT Wed Aug 18 2021

TNZ028-062-063-075-077-078-190100-
Cannon TN-Rutherford TN-Wilson TN-Bedford TN-Coffee TN-Warren TN-
719 PM CDT Wed Aug 18 2021

...Strong thunderstorms will impact portions of eastern Rutherford,
southwestern Warren, central Coffee, Wilson, northeastern Bedford and
Cannon Counties through 800 PM CDT...

At 717 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Mount Juliet to near Manchester. Movement
was east at 25 mph.

HAZARD...Winds in excess of 30 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Murfreesboro, Lebanon, Manchester, Woodbury, Mount Juliet,
Watertown, Walterhill, Lascassas, Tuckers Crossroads, Beechgrove,
Summitville, Bradyville, and Gladeville.

This also includes the State and Wilson County Fair.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3626 8615 3556 8585 3540 8623 3625 8656
TIME...MOT...LOC 0017Z 250DEG 22KT 3621 8647 3550 8617

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...30 MPH

13

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 18, 7:38 PM CDTAreal Flood AdvisoryOHXBedford, Cannon, Coffee, DeKalb, Rutherford, Warren3 hr
Aug 18, 8:06 PM CDTSpecial Weather StatementOHXCannon, Coffee, DeKalb, Grundy, Warren54 min
Aug 18, 8:57 PM CDTSpecial Weather StatementOHXDeKalb, Grundy, Putnam, Van Buren, Warren, White63 min
Aug 18, 9:56 PM CDTSpecial Weather StatementOHXCumberland, Putnam, Van Buren, White79 min
Aug 19, 6:30 PM CDTAreal Flood AdvisoryOHXGiles3 hr
Aug 19, 6:53 PM CDTAreal Flood AdvisoryOHXCannon, DeKalb, Rutherford, Warren2 hr

Nearby

Special Weather Statements in Tennessee, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.